Alert archive / Illinois / Flash Flood Warnings in 2016

Flash Flood Warning 8, NWS Chicago, IL

July 29, 2016DeKalb County, Ogle County, Illinois

NWS Chicago, IL issued this flash flood warning at Jul 29, 2016, 2:17 PM CDT for DeKalb County, Ogle County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2016, 2:17 PM CDT (19:17 UTC)
Expired
Jul 29, 2016, 5:15 PM CDT
In force
3 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

Counties DeKalb County, IL, Ogle County, IL

The radar

The Chicago radar (KLOT), 106 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2016-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 95 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2016-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
95 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

505 
WGUS53 KLOT 291917
FFWLOT
ILC037-141-292215-
/O.NEW.KLOT.FF.W.0008.160729T1917Z-160729T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
217 PM CDT FRI JUL 29 2016

THE NATIONAL WEATHER SERVICE IN CHICAGO  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN OGLE COUNTY IN NORTH CENTRAL ILLINOIS...
  NORTHWESTERN DE KALB COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 515 PM CDT
    
* AT 215 PM CDT...DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS
  PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO TO THREE
  INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO
  BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  OREGON...BYRON...HILLCREST...STILLMAN VALLEY AND DAVIS JUNCTION. 

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.

INCLUDING THE FOLLOWING INTERSTATE...
 I-39 BETWEEN MILE MARKERS 101 AND 112.
 
THIS INCLUDES...  LOWDEN STATE PARK AND OGLE COUNTY FAIRGROUNDS.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4220 8934 4220 8931 4216 8917 4215 8917
      4215 8914 4205 8879 4193 8880 4199 8939

$$

KREIN
2 follow-up statements
973 
WGUS73 KLOT 292015
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
315 PM CDT FRI JUL 29 2016

ILC037-141-292215-
/O.CON.KLOT.FF.W.0008.000000T0000Z-160729T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OGLE IL-DE KALB IL-
315 PM CDT FRI JUL 29 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHEASTERN OGLE AND NORTHWESTERN DE KALB COUNTIES...

AT 313 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY
FALLEN. FLASH FLOODING IS EXPECTED.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OREGON...BYRON...HILLCREST...STILLMAN VALLEY AND DAVIS JUNCTION. 

ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE
WARNED AREA.

INCLUDING THE FOLLOWING INTERSTATE...
 I-39 BETWEEN MILE MARKERS 101 AND 112.
 
THIS INCLUDES...  LOWDEN STATE PARK AND OGLE COUNTY FAIRGROUNDS.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4220 8934 4220 8931 4216 8917 4215 8917
      4215 8914 4205 8879 4193 8880 4199 8939

$$

KREIN
991 
WGUS73 KLOT 292219
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
519 PM CDT FRI JUL 29 2016

ILC037-141-292228-
/O.EXP.KLOT.FF.W.0008.000000T0000Z-160729T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OGLE IL-DE KALB IL-
519 PM CDT FRI JUL 29 2016

...THE FLASH FLOOD WARNING FOR NORTHEASTERN OGLE AND NORTHWESTERN DE
KALB COUNTIES HAS EXPIRED...

THE HEAVY RAIN HAS ENDED. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES.

LAT...LON 4220 8934 4220 8931 4216 8917 4215 8917
      4215 8914 4205 8879 4193 8880 4199 8939

$$

BIRK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 12:43 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jul 29, 12:43 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
1243 PM CDT FRI JUL 29 2016

.SHORT TERM...
324 AM CDT

Through Saturday...

Main forecast concerns/challenges are with shower/thunderstorm
trends through the period, with isolated to scattered precip
expected over much of the CWA.

In the near term, fog is in place over much of the area with some
locations observing patchy dense fog. At this time, only a few
locations have fallen below one mile, mainly south of I-88. Will
need to continue to monitor fog trends over the next couple of
hours as expansion of the more dense fog will likely occur. Likely
locations would still be south of I-88, away from the more solid
stratus which is in place further north. Not much precip
development at the moment, but radar imagery showing some
isolated precip developing along the Illinois nearshore. These
showers are forming along convergent axis situated over the
southern end of the lake within main surface trough axis. Most
guidance indicating an increasing trend with regards to precip
coverage early this morning through mid/late morning. Focus will
come from increasing large scale ascent ahead of approaching upper
level trough, while convergence within surface trough axis
remains. Did increase pops today, with slight chance increasing to
chance this morning into the afternoon. Although confidence is
high with regard to precip occurrence today, it is lower on exact
placement/duration, and have capped pops at high chance. However,
once trends are likely noted later this morning, would expect a
trend to at least likely pops to occur. Greatest coverage and
intensity will be around midday into mid afternoon, with this
scattered development likely over much of the entire CWA. Flow
aloft will remain weak and support slow movement of any precip
once again today. Although lightning is currently limited across
the area, instability axis is overhead and will remain in place
today, with lightning likely increasing this morning. Not
anticipating any widespread severe weather at this time with
lacking shear, however, an isolated stronger storm is possible.
This will especially be the case given the trough axis in place as
well as the potential for other boundaries to develop. PWATs have
increased across the area, and with these higher PWATs likely
remaining today, do think heavy rainfall will also occur.

Do expect coverage and intensity of showers/thunderstorms to
diminish this evening into the overnight, but with this upper
level trough expected to slowly move through the region, similar
pattern supportive of additional precip development will remain
overhead tonight. Similar setup for another chance of scattered
showers/thunderstorms will once again occur on Saturday, but as
better focus will begin to slide away from the area, think highest
chances for this precip Saturday will be south of I-80. Temps
today and Saturday will be limited due to precip/cloud cover with
that being felt more today. Have kept high temps in the 70s across
much of the area with highs around 80 expected over the southern
CWA. Maintained highs around 80 on Saturday, with the possibility
for more breaks of the clouds to occur.

Regarding Beach Hazards Statement...A Beach Hazards Statement for
dangerous rip currents, especially at non-protected beaches,
continues for today and tonight. Waves are already a little over 3
ft along the northeast Illinois shore early this morning. Expect
that continued modest northeast flow down a sizable fetch of the
lake will build these in excess of 4 ft with an orientation
favoring rip currents along some northeast Illinois and very far
northwest Indiana beaches. Continued modest winds on Saturday,
with a slightly more northerly direction, may require a statement
for all lake adjacent counties.

Rodriguez

&&

.LONG TERM...
324 AM CDT

Saturday night through Thursday...

Drying trend expected to occur Saturday night into Sunday, while
temps get back into the low 80s on Sunday. Some guidance hinting
at possible isolated precip development Sunday afternoon but with
low confidence, have left chances out at this time. Conditions
should continue to be dry across the CWA Sunday night, while more
energetic flow remains to the west. However, upper level ridging
expected across the region early next week into midweek. While
this occurs, guidance indicating more energetic flow to move over
the area and bring a return to more active weather. Along with
this active weather, a trend towards hotter and more humid
conditions will occur through the end of the work week. Have kept
highs in the upper 80s but do think highs in the low 90s will
become probable Wednesday and Thursday. Will need to monitor this
period, especially as guidance indicating the possibility for mid
to upper 70s dewpoints to spread back across the area.

Rodriguez

&&

.AVIATION...
For the 18Z TAFs...

The concern for the next few hours with the TAFs will center on
scattered showers and thunderstorms rapidly developing across the
region.

At issuance time, development is largely driven by diurnal heating
in a moist, unstable environment. There is no strong focussing
mechanism across nrn IL/IN so activity invof the terminals should
remain scattered. So, have gone with the prevailing VCTS with a 4
hour TEMPO group through 22z. With time, expect that the TS may
focus more to the south of the terminals where old outflow
boundaries may help focus activity there and tsra/shra potential
may diminish with time. The 4 hour TEMPO group may end up a bit
pesimistically long, but confidence is too low to narrow the
timing any more.

A series of mid level impulses moving across the region will keep
some shower potential across the area through the remainder of the
late afternoon hours, through the night and, possibly even into
tomorrow morning. This shra activity should also be scattered,
with no significant sfc focus, so will maintain the VCSH from the
going forecast.

Winds may be a bit problematic through the afternoon. On the
larger scale, winds should remain generally northeasterly at arnd
10kt, but there will likely be some random direction gustiness
with outflow from the thunderstorms.

There will be potential for lower cigs and visibility again
tonight into Saturday morning, but should be less prevalent than
last night since winds might remain a bit stronger and not
necessarily light and variable. However, given the low confidence
in the reduced cig/vis potential, will maintain the going trends.

&&

.MARINE...
214 AM CDT

Mainly northeast winds will continue across the lake through
Saturday evening. The speeds will undulate through that time with
sporadic gusts exceeding 20 kt especially in the open water and
the western nearshores. The highest nearshore waves today can be
expected in the Illinois nearshore where they will be close to
Small Craft Advisory criteria of over a 4 ft average. Given that
waves at the Wilmette buoy are over 3 ft early this morning, may
end up leaning on issuing one but will watch trends for a couple
more hours. The winds turn a little more north-northeast on
Saturday spreading more of the 3 to 5 ft waves into the Indiana
nearshore.

High pressure will move over the lake during the last half of the
weekend into Monday before southerly flow resumes.

MTF

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Beach Hazards Statement...ILZ006-ILZ014 UNTIL 4 AM Saturday.

IN...Beach Hazards Statement...INZ001 UNTIL 4 AM Saturday.

LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 29, 11:56 AM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1156 AM CDT FRI JUL 29 2016

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
301700-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1156 AM CDT FRI JUL 29 2016 /1256 PM EDT FRI JUL 29 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED:
  LIMITED THUNDERSTORM RISK WEST OF A HARVARD TO PONTIAC LINE.
  ELEVATED THUNDERSTORM RISK EAST OF A HARVARD TO PONTIAC LINE.
    LIMITED TORNADO RISK OVER FAR NORTHEASTERN ILLINOIS AND
    NORTHERN INDIANA

HIGH SWIM RISK.

DISCUSSION:

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT
ACROSS THE ENTIRE OUTLOOK AREA. THERE IS A MARGINAL RISK OF SEVERE
WEATHER. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY
DOWNPOURS AND STRONG...GUSTY WINDS.

THERE IS A SMALL CHANCE FOR A BRIEF...WEAK TORNADO WITH THE
STRONGEST STORMS.

FUNNEL CLOUDS MAY BE OBSERVED WITH SOME THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SATURDAY...
  LIMITED THUNDERSTORM RISK.
  HIGH SWIM RISK.

MONDAY AND TUESDAY...
  LIMITED THUNDERSTORM RISK.

WEDNESDAY AND THURSDAY...
  LIMITED THUNDERSTORM RISK.
  LIMITED EXCESSIVE HEAT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THROUGH THIS EVENING.

GENERAL STORM MOTION OF THE DAY:

VARIABLE AT 10 MPH.

&&

LMZ740>745-301700-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1156 AM CDT FRI JUL 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS. SOME OF THE STRONGER STORMS
MAY BE SEVERE...PRODUCING STRONG WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY...AND AGAIN MONDAY
NIGHT THROUGH THURSDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-301700-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1156 AM CDT FRI JUL 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS WITH THE HIGHEST CHANCES OVER
THE SOUTH HALF. SOME STORMS MAY BE SEVERE...PRODUCING STRONG WINDS
OVER THE FAR SOUTHERN TIP OF THE LAKE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY OVER MAINLY THE
SOUTHERN HALF OF THE LAKE AND THEN MONDAY NIGHT THROUGH THURSDAY
OVER THE ENTIRE LAKE.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Special weather statement, Jul 29, 1:22 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
122 PM CDT FRI JUL 29 2016

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
292200-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...ELGIN...WHEATON...
CHICAGO...OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...
PONTIAC...WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...
RENSSELAER...FOWLER
122 PM CDT FRI JUL 29 2016 /222 PM EDT FRI JUL 29 2016/

...FUNNEL CLOUDS POSSIBLE THIS AFTERNOON...

ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF
ISOLATED FUNNEL CLOUDS...ASSOCIATED WITH THE THUNDERSTORM ACTIVITY
OVER PARTS OF NORTHERN ILLINOIS AND NORTHWEST INDIANA. THESE
FUNNEL CLOUDS NORMALLY PROTRUDE A FEW HUNDRED FEET DOWNWARD FROM
THE PARENT CLOUD...ROTATE OR SPIN LIKE A TOP...AND LAST A FEW
MINUTES BEFORE DISSIPATING.

THESE FUNNEL CLOUDS RARELY TOUCH THE GROUND AND TYPICALLY DO NOT
POSE ANY SORT OF HAZARD. THE ATMOSPHERIC CONDITIONS THESE FUNNELS
ARE DEVELOPING IN DO NOT SUPPORT STRONG OR DAMAGING TORNADOES.
HOWEVER...ON EXTREMELY RARE OCCASSIONS THESE FUNNELS CAN BRIEFLY
TOUCH THE GROUND AND PRODUCE MINIMAL IF ANY DAMAGE.

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO CLOSELY MONITOR THE
SITUATION. PLEASE FORWARD REPORTS OF FUNNEL SIGHTINGS TO THE
NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 29, 1:28 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
128 PM CDT FRI JUL 29 2016

INZ011-292000-
JASPER IN-
128 PM CDT FRI JUL 29 2016

...SPECIAL WEATHER STATEMENT...

AT 125 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS OVER
NORTHEASTERN JASPER COUNTY.  THESE STORMS HAVE ALREADY PRODUCED UP
TO 1 TO 2 INCHES OF RAINFALL AND ADDITIONAL RAINFALL IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
GIFFORD...             MOODY...               WHEATFIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL ALSO CAUSE FLOODING OF
SMALL CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

&&

LAT...LON 4095 8708 4115 8715 4123 8699 4122 8698
      4122 8697 4124 8693 4101 8693
TIME...MOT...LOC 1825Z 240DEG 46KT 4109 8703

KREIN
Local storm report, Jul 29, 1:45 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
145 PM CDT FRI JUL 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     FLOOD            ORLAND PARK             41.61N 87.85W
07/29/2016                   COOK               IL   TRAINED SPOTTER

            WATER UP TO 3 INCHES DEEP AT CRYSTAL TREE DRIVE AND 143RD
            STREET INTERSECTION.

&&

WDM
Local storm report, Jul 29, 1:57 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
157 PM CDT FRI JUL 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     HEAVY RAIN       LANSING                 41.57N 87.55W
07/29/2016  M0.96 INCH       COOK               IL   CO-OP OBSERVER

            RAINFALL IN 30 MINUTES

&&

WDM

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 8:22 PM CDTRiver Flood WarningLOTWill18 hr
Jul 29, 1:01 PM CDTAreal Flood AdvisoryLOTCook3 hr
Jul 29, 1:07 PM CDTAreal Flood AdvisoryLOTDeKalb, Kane, Ogle, Winnebago3 hr
Jul 29, 1:40 PM CDTAreal Flood AdvisoryLOTCook, DuPage, Kane, Will5 hr
Jul 29, 2:20 PM CDTFlash Flood WarningLOTCook, DeKalb, DuPage, Kane, Will6 hr
Jul 29, 3:31 PM CDTRiver Flood WarningLOTWill33 hr
Jul 29, 3:51 PM CDTRiver Flood AdvisoryLOTWill34 hr
Jul 29, 4:11 PM CDTSpecial Marine WarningLOT49 min
Jul 29, 4:44 PM CDTFlash Flood WarningLOTCook6 hr
Jul 29, 5:33 PM CDTAreal Flood AdvisoryLOTWinnebago3 hr
Jul 29, 6:45 PM CDTRiver Flood AdvisoryLOTKane, Kendall25 hr

Nearby

Flash Flood Warnings in Illinois, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.